Alert archive / Florida / High Surf Advisories in 2022

High Surf Advisory 3, NWS Mobile, AL

February 16, 2022Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this high surf advisory at Feb 16, 2022, 5:18 AM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Feb 16, 2022, 12:00 PM CST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2022, 5:18 AM CST (11:18 UTC)
In effect from
Feb 16, 2022, 12:00 PM CST
Expired
Feb 18, 2022, 9:00 AM CST
In force
45 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

479 
WHUS44 KMOB 161118
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
518 AM CST Wed Feb 16 2022

ALZ265-266-FLZ202-204-206-161930-
/O.NEW.KMOB.SU.Y.0003.220216T1800Z-220218T1500Z/
/O.CON.KMOB.RP.S.0008.000000T0000Z-220219T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
518 AM CST Wed Feb 16 2022

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM CST
FRIDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 6 feet expected in the surf zone. For the High Rip Current 
  Risk, dangerous rip currents.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...For the High Surf Advisory, from noon today to 9 AM CST 
  Friday. For the High Rip Current Risk, through Friday 
  afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
6 follow-up statements
991 
WHUS44 KMOB 161809
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1209 PM CST Wed Feb 16 2022

ALZ265-266-FLZ202-204-206-170300-
/O.CON.KMOB.SU.Y.0003.000000T0000Z-220218T1500Z/
/O.CON.KMOB.RP.S.0008.000000T0000Z-220219T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1209 PM CST Wed Feb 16 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 6 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...For the High Surf Advisory, until 9 AM CST Friday. For 
  the High Rip Current Risk, through Friday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
751 
WHUS44 KMOB 170219
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
819 PM CST Wed Feb 16 2022

ALZ265-266-FLZ202-204-206-171030-
/O.CON.KMOB.SU.Y.0003.000000T0000Z-220218T1500Z/
/O.CON.KMOB.RP.S.0008.000000T0000Z-220219T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
819 PM CST Wed Feb 16 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 6 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...For the High Surf Advisory, until 9 AM CST Friday. For 
  the High Rip Current Risk, through Friday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
967 
WHUS44 KMOB 171107
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
507 AM CST Thu Feb 17 2022

ALZ265-266-FLZ202-204-206-171915-
/O.CON.KMOB.SU.Y.0003.000000T0000Z-220218T1500Z/
/O.CON.KMOB.RP.S.0008.000000T0000Z-220219T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
507 AM CST Thu Feb 17 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 4 to
  6 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...For the High Surf Advisory, until 9 AM CST Friday. For 
  the High Rip Current Risk, through Friday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
449 
WHUS44 KMOB 171708
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
1108 AM CST Thu Feb 17 2022

ALZ265-266-FLZ202-204-206-180300-
/O.CON.KMOB.SU.Y.0003.000000T0000Z-220218T1500Z/
/O.CON.KMOB.RP.S.0008.000000T0000Z-220219T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
1108 AM CST Thu Feb 17 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 4 to
  6 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...For the High Surf Advisory, until 9 AM CST Friday. For 
  the High Rip Current Risk, through Friday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
169 
WHUS44 KMOB 180248
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
848 PM CST Thu Feb 17 2022

ALZ265-266-FLZ202-204-206-181100-
/O.CON.KMOB.SU.Y.0003.000000T0000Z-220218T1500Z/
/O.CON.KMOB.RP.S.0008.000000T0000Z-220219T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
848 PM CST Thu Feb 17 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 6 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...For the High Surf Advisory, until 9 AM CST Friday. For 
  the High Rip Current Risk, through Friday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
017 
WHUS44 KMOB 181202
CFWMOB

Coastal Hazard Message
National Weather Service Mobile AL
602 AM CST Fri Feb 18 2022

ALZ265-266-FLZ202-204-206-182015-
/O.CON.KMOB.SU.Y.0003.000000T0000Z-220218T1500Z/
/O.CON.KMOB.RP.S.0008.000000T0000Z-220219T0000Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
602 AM CST Fri Feb 18 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of up to
  5 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...In Alabama, Baldwin Coastal and Mobile Coastal 
  Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and 
  Escambia Coastal Counties.

* WHEN...For the High Surf Advisory, until 9 AM CST this 
  morning. For the High Rip Current Risk, until 6 PM CST this 
  evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Feb 15, 11:47 PM CST, 5 hours 31 minutes earlier.

Area forecast discussion, Feb 15, 11:47 PM CST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1147 PM CST Tue Feb 15 2022

.AVIATION...
06Z issuance...VFR conditions will prevail through the next 24
hours. /13

&&

.PREV DISCUSSION... /issued 957 PM CST Tue Feb 15 2022/

NEAR TERM /Now Through Thursday/...A southeasterly flow will
continue to bring moisture back into the area through Thursday as
an upper shortwave approaches from the west. The potent shortwave
will eject northeast out of the southwest states and take a
neutral to negative tilt as it moves across the ArkLaTex region
and into the Ohio Valley by Thursday afternoon and evening. A sfc
low will develop and deepen as it moves from the ArkLaTex region
Thursday morning into the northeast by Thursday evening. A
trailing cold front will sweep across the area Thursday evening
into Friday morning. Strong warm air advection will be ongoing
across the area Wednesday night and Thursday, with a warmer and
more moist airmass feeding into the area from off the Gulf of
Mexico. Surface dewpoints will increase into the mid to upper 60s
for most locations by the end of the day on Thursday. Isolated to
scattered showers will move into our area from the southwest
Wednesday night, with the timing for the more widespread showers
and a chance of storms Thursday afternoon and Thursday evening.

There remains a threat of severe thunderstorms across portions of
the area, mainly along and northwest of I-65 where the best
overlap of shear and instability will reside Thursday afternoon
and evening. This is where the SPC has outlooked a slight risk
area with a marginal risk across the remainder of the area. Shear
values will be more than favorable for severe storm development,
however the upper level shortwave is expected to weaken with time
pull rapidly away to the north of the local area. This will
likely cause shear values to weaken and become more
unidirectional with time by Thursday night. The question is how
unstable will the environment become with warm mid-level temps
likely limiting CAPE profiles. These mesoscale features will have
to be closely monitored in case a more favorable CAPE/Shear
balance develops.

In addition to the severe threat, heavy rain may also develop if
the system slows down as some guidance suggests by Thursday night.
A strong southeast to south wind will also develop on Thursday
with non-convective winds of 35 to 40 mph at times and a wind
advisory may be needed. Due to the strong onshore flow, there will
also likely be some coastal hazards associated with the passage
of this system. A high risk of rip currents will remain through
Friday night. A potential for high surf along the beaches will
also the present, as well as the threat for minor coastal
flooding. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday afternoon for ALZ265-266.

FL...High Rip Current Risk through Friday afternoon for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 6 AM CST Sunday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 12:10 PM CSTWind AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more33 hr

Nearby

High Surf Advisories in Florida, 2022High Surf Advisories in Alabama, 2022Every high surf advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.